Bipallidal haemorrhage after ethylene glycol intoxication

Neuroradiology. 2005 Feb;47(2):105-7. doi: 10.1007/s00234-005-1347-y. Epub 2005 Feb 16.

Abstract

Acute or subacute bipallidal lesion, an uncommon radiological feature produced by metabolic disorders or poisoning, has never been attributed to ethylene glycol (EG) intoxication. This 50-year-old Afro-Caribbean alcoholic man had unexplained loss of consciousness. Blood tests showed osmolar gap. Drug screening was positive for EG at 6.06 mmol/l. Brain CT revealed bilateral pallidal haemorrhage. Pallidal haematoma, which could be related to deposition of oxalate crystals issued from EG metabolism, should lead to toxicological screening.

Publication types

  • Case Reports

MeSH terms

  • Basal Ganglia Hemorrhage / chemically induced*
  • Basal Ganglia Hemorrhage / diagnostic imaging*
  • Basal Ganglia Hemorrhage / therapy
  • Ethylene Glycol / poisoning*
  • Globus Pallidus*
  • Humans
  • Male
  • Middle Aged
  • Radiography

Substances

  • Ethylene Glycol